On local definability of holomorphic functions

Jones, Gareth, Kirby, Jonathan ORCID: https://orcid.org/0000-0003-4031-9107, le Gal, Olivier and Servi, Tamara (2019) On local definability of holomorphic functions. The Quarterly Journal of Mathematics, 70 (4). pp. 1305-1326. ISSN 0033-5606

[thumbnail of Accepted version]
PDF (Accepted version) - Accepted Version
Download (380kB) | Preview


Given a collection A of holomorphic functions, we consider how to describe all the holomorphic functions locally definable from A. The notion of local definability of holomorphic functions was introduced by Wilkie, who gave a complete description of all functions locally definable from A in the neighbourhood of a generic point. We prove that this description is no longer complete in the neighbourhood of non-generic points. More precisely, we produce three examples of holomorphic functions that suggest that at least three new operations need to be added to Wilkie's description in order to capture local definability in its entirety. The constructions illustrate the interaction between resolution of singularities and definability in the o-minimal setting.

Item Type: Article
Uncontrolled Keywords: math.lo,03c64, 14p10
Faculty \ School: Faculty of Science > School of Mathematics
UEA Research Groups: Faculty of Science > Research Groups > Logic
Related URLs:
Depositing User: LivePure Connector
Date Deposited: 23 Oct 2019 13:30
Last Modified: 26 Mar 2023 06:30
URI: https://ueaeprints.uea.ac.uk/id/eprint/72748
DOI: 10.1093/qmath/haz015


Downloads per month over past year

Actions (login required)

View Item View Item